Alert archive / Florida / Frost Advisories in 2009

Frost Advisory 2, NWS Melbourne, FL

January 17, 20094 counties in Florida

NWS Melbourne, FL issued this frost advisory at Jan 17, 2009, 2:24 PM EST for 4 counties in Florida. It took effect at Jan 18, 2009, 3:00 AM EST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2009, 2:24 PM EST (19:24 UTC)
In effect from
Jan 18, 2009, 3:00 AM EST
Expired
Jan 18, 2009, 8:00 AM EST
In force
5 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2009-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2009-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -59 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
913 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
-59 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KMLB 171924
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
224 PM EST SAT JAN 17 2009

FLZ041-044>046-141-144-147-181300-
/O.NEW.KMLB.FR.Y.0002.090118T0800Z-090118T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...DAYTONA BEACH...CLERMONT...TITUSVILLE
224 PM EST SAT JAN 17 2009

...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM EST SUNDAY. 

A BUBBLE OF HIGH PRESSURE WILL SETTLE ACROSS CENTRAL FLORIDA
TONIGHT AND PRODUCE CLEAR SKIES AND CALM WINDS. SUCH CONDITIONS
WILL ALLOW TEMPERATURES TO FALL TO THEIR DEWPOINTS IN THE MID AND
UPPER 30S. AS A RESULT...SCATTERED TO WIDESPREAD FROST IS EXPECTED
MAINLY NORTH AND WEST OF METRO ORLANDO...INCLUDING EAST ORANGE
COUNTY AND MAINLAND NORTH BREVARD COUNTY. FREEZING TEMPERATURES
ARE NOT EXPECTED. 

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS POSSIBLE.
THOSE WITH SENSITIVE OUTDOOR PLANTS AND VEGETATION SHOULD TAKE
PROTECTIVE MEASURES.

$$

KELLY
1 follow-up statement
000 
WWUS72 KMLB 181258
NPWMLB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MELBOURNE FL
758 AM EST SUN JAN 18 2009


FLZ041-044>046-141-144-147-181400-
/O.EXP.KMLB.FR.Y.0002.000000T0000Z-090118T1300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
INCLUDING THE CITIES OF...DE LAND...LEESBURG...ORLANDO...
SANFORD...DAYTONA BEACH...CLERMONT...TITUSVILLE
758 AM EST SUN JAN 18 2009

...FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM EST THIS MORNING. 


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this frost advisory went out at Jan 17, 10:20 AM EST, 4 hours 4 minutes earlier.

Area forecast discussion, Jan 17, 10:20 AM EST, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1020 AM EST SAT JAN 17 2009

.DISCUSSION...

NO SIG CHANGES TO FORECAST. COASTAL TROUGHING MAY KEEP WINDS BACKED
TO THE N/NE ALONG THE COAST WHILE BECOMING NE INLAND. HI RES VIS SAT
IMAGERY SHOWS MARINE STRATOCU APPROACHING THE COAST WITH A FEW
SHOWERS OVER THE GULF STREAM. THINK SCT CU WILL AFFECT COASTAL
SECTIONS THIS AFTN BUT ANY SHOWERS SHOULD REMAIN OFFSHORE. CANT RULE
OUT A FEW SPRINKLES ALONG THE MARTIN COUNTY COAST LATER THIS AFTN.

TODAY/TONIGHT (PREVIOUS)...LARGE COLD HIGH PRES RIDGE WILL SLIDE
EWD/ELONGATE OVER THE NEXT H24 WITH ITS WESTERN EXTENT DROPPING SWD
INTO NRN AND CTRL FL BY TONIGHT. LGT NNE FLOW WILL VEER TO NE BUT
THEN SLACKEN AS THE HIGH CTR NUDGES CLOSE TO NORTH FL LATE IN THE
DAY. WILL LKLY SEE A SOME MARINE SC DEVELOP NR THE COAST AND
GRUDGINGLY TRY TO PUSH INLAND AS LOW LEVEL FLOW VEERS...BUT NOTHING
MORE THAN FEW-SCT TODAY. AFTER A COLD START...MAX TEMPS WILL STILL
BE ON THE CHILLY SIDE...RANGING FROM U50S/60F NORTH TO M-U60S SOUTH.

WITH HIGH SETTING OVER THE AREA TONIGHT...TEMPS WILL DROP LIKE A ROCK
AFTER SUNSET. EXPECTING MINS MAINLY IN THE 30S...WITH NEAR FREEZING
TEMPS IN SHELTERED AREAS...ESPECIALLY NORTH OF I-4. A BIT WARMER IN
THE URBAN METRO ORL AREA (L40S) AND ALONG THE IMMEDIATE SPACE AND
TREASURE COASTS (L-M40S).

HIGH CTR LOOKS TO BE IN A FAVORABLE POSITION TO PROMOTE DEVELOPMENT
OF FROST...ESPECIALLY IN THE WIND PROTECTED NRN AREAS...WHERE THERE
IS SOME MODEST TERRAIN. HAVE GONE WITH AREAS/NORTH AND PATCHES SOUTH.

&&

.AVIATION...MARINE SC (FEW-SCT) @ FL030-040 DEVELOPING INTO THE
AFTN...ESP NR THE COAST. QUICKLY BECMG CLR/CALM TONIGHT.

&&

.MARINE...LATEST NOAA BUOY OBS SHOW NORTH WINDS 15-20 KNOTS AND SEAS
6-7 FT...BUT LIKELY UP TO 8 FT IN THE GULF STREAM. SEAS 4-5 FT
NEARSHORE AS SHOWN BY SCRIPPS BUOY AND MELB BEACH WAVE GAUGE. PGRAD
WILL RELAX THIS AFTN AS HIGH PRESSURE RIDGE SETTLES SOUTHWARD
TOWARDS THE WATERS...ALLOWING WINDS TO DECREASE TO 10 KNOTS LATE IN
THE DAY. LIGHTER WINDS TONIGHT WITH HIGH CENTER OVERHEAD AND SEAS
DROPPING BELOW ADVISORY CRITERIA.

&&

.FIRE WEATHER...ALTHOUGH CRITICAL RH VALUES SHOULD NOT BE MET THERE
WILL BE A FEW HOURS OF MIN RH/S BELOW 40 PERCENT OVER LAKE COUNTY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  57  36  70  47 /  10   0  10  30
MCO  63  41  69  47 /   0   0  10  30
MLB  64  41  71  49 /  10   0  10  20
VRB  67  43  71  53 /  10   0  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.

AM...SMALL CRAFT ADVISORY UNTIL 9 PM EST THIS EVENING FROM SEBASTIAN
     INLET TO JUPITER INLET OUT 20 NM-FROM FLAGLER BEACH TO JUPITER
     INLET 20 TO 60 NM OFFSHORE.

&&

KELLY
Hazardous weather outlook, Jan 17, 6:21 AM EST, 8 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
621 AM EST SAT JAN 17 2009

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-172200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
621 AM EST SAT JAN 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...EXCESSIVE COLD IMPACT...
THE COMBINATION OF COLD TEMPERATURES WITH NIGHTTIME LOWS GETTING INTO
MID AND UPPER 30S TO LOWER 40S IN MOST AREAS...AND LIGHT TO CALM WINDS
WILL LEAD TO THE FORMATION OF AREAS OF FROST FROM RURAL OUTLYING AREAS
OF OSCEOLA COUNTY NORTHWARD TO THE OCALA FOREST AND LAKE GEORGE...WITH
THE EXCEPTION OF THE URBAN METRO ORLANDO AREA...WHERE THE FROST IS
MORE LIKELY TO BE PATCHY IN NATURE. PATCHY FROST IS ALSO POSSIBLE
AS FAR SOUTH AS LAKE OKEECHOBEE AND RURAL WESTERN MARTIN COUNTY.

MEASURES SHOULD BE TAKEN TO PROTECT COLD SENSITIVE PLANTS AND PETS
FROM THE COLD AND FROST. BEFORE RETIRING FOR THE EVENING...BRING THOSE
PLANTS THE CAN BE EASILY MOVED INDOORS...AND COVER THOSE THAT CANNOT.
PETS SHOULD BE BROUGHT INDOORS FOR THE NIGHT. FINALLY...BE VERY
CAREFUL WHEN USING INDOOR SPACE HEATERS.

...WIND AND SEA IMPACT...
NORTHERLY WINDS NEAR 20 KNOTS WILL PRODUCE SEAS OF 7 TO 8 FEET IN
THE GULF STREAM FROM THIS MORNING INTO THE AFTERNOON. BOTH WINDS
AND SEAS WILL BEGIN TO SUBSIDE LATE TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
THE COMBINATION OF DRY VEGETATION AND DRY AIR WILL CONTINUE TO
ENHANCE THE FIRE DANGER THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
CHILLY WEATHER WILL CONTINUE INTO THE MIDDLE TO LATTER PART OF
NEXT WEEK. FIRE SENSITIVITY WILL CONTINUE TO BE ENHANCED FOR THE
FORESEEABLE FUTURE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

Nearby

Frost Advisories in Florida, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.